Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 55, NWS Little Rock, AR

July 8, 2016Conway County, Faulkner County, Van Buren County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 8, 2016, 11:42 PM CDT for Conway County, Faulkner County, Van Buren County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2016, 11:42 PM CDT (04:42 UTC)
Expired
Jul 9, 2016, 2:45 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Conway County, AR, Faulkner County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2237 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

930 
WGUS54 KLZK 090442
FFWLZK
ARC029-045-141-090745-
/O.NEW.KLZK.FF.W.0055.160709T0442Z-160709T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1142 PM CDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTH CENTRAL FAULKNER COUNTY IN CENTRAL ARKANSAS...
  NORTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS...

* UNTIL 245 AM CDT
    
* AT 1139 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
  FORMING OVER THE SAME AREAS...AND PRODUCING TORRENTIAL RAIN. THE
  RADAR ESTIMATED ONE TO MORE THAN TWO INCHES OF RAIN FROM NEAR
  CLEVELAND TO CENTER RIDGE IN NORTHERN CONWAY COUNTY. GIVEN
  ADDITIONAL HEAVY RAIN...FLASH FLOODING IS LIKELY TO OCCUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GREENBRIER...                     DAMASCUS...
  TWIN GROVES...                    CATHOLIC POINT...
  MALLET TOWN...                    CLEVELAND...
  CLAUDE...                         WHIPPLE...
  BLICK...                          BEE BRANCH...
  BEVERAGE TOWN...                  AUSTIN IN CONWAY COUNTY...
  FORMOSA...                        SOUTHSIDE IN VAN BUREN COUNTY...
  MARTINVILLE...                    CENTER RIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER FLOODED ROADS...TURN
AROUND...DON'T DROWN! MOST FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3546 9235 3524 9238 3528 9249 3536 9269
      3538 9280 3550 9275

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:20 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jul 8, 6:20 PM CDT, 5 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
620 PM CDT FRI JUL 8 2016

.DISCUSSION...

Updated to include the 00Z aviation discussion below...

&&

.AVIATION...

Some SHRA/TSRA will continue to be possible during the overnight
period...though exact location will be somewhat uncertain. As a
result...will just mention some VCTS/VCSH. Chances for precip
will remain possible for Sat...with a similar scenario expected
regarding coverage and location. Some patchy fog will also be
possible...especially across the NRN sites where some precip has
been seen recently.

&&

.PREV DISCUSSION...(ISSUED 305 PM CDT FRI JUL 8 2016)

SHORT TERM...Tonight through Saturday Night

Sctd SHRA/TSRA have rapidly formed acrs parts of N-CNTRL and NERN AR
this aftn...assocd with MCV that worked into NW AR earlier in the
day. Severe t-storm watch in effect for those areas until 9 pm tngt.
Have adjusted POPS accordingly to reflect current trends...with
dcrsg coverage expected later this evening as the upr energy shifts
away fm the FA.

Upr rdg is fcst to contract ovr the FA heading into weekend...
allowing a series of upr impulses to move SEWD acrs AR. This wl
result in several more convective complexes to form upstream and
eventually affect the region. Timing and coverage of each sys wl be
the main fcst concern. Still expect to see the best chcs acrs the
NERN half of the FA thru Sat ngt. Rainfall amts upwards of an inch
or two can be expected ovr NRN AR...with lesser chcs the further S
you go. Rain and clouds wl hold down high temps ovr NRN and parts of
CNTRL AR...with the warmest readings in the SRN part of the CWA.

Long Term...Sunday Through Friday

The extended forecast will start with rain in the forecast with the
nearly stalled frontal boundary over AR. The best chances will be
over central and northern AR on Sunday, then as the boundary is
expected to lift northward on Monday, a lower chance and more in the
east to northeast will be seen. On Tuesday and much of the rest of
the week, a more isolated afternoon to evening chance of convection
will be seen during the heat of the day...as the upper high pressure
ridge builds more into the Plains and caps some of the potential.
The overall chance of strong to severe storms will be low and
isolated. Otherwise...Temperatures will generally run above normal
values...as humidity levels remain high. Heat index values will also
remain in the 90s to 100 degrees to around 105 most days.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, Jul 8, 9:30 AM CDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
930 AM CDT FRI JUL 8 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
930 AM CDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A MARGINAL TO SLIGHT RISK OF STRONG TO SEVERE STORMS WILL BE
POSSIBLE...MAINLY OVER THE NORTHERN HALF OF ARKANSAS TODAY AND
TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY
NORTHERN ARKANSAS TODAY AS A STORM COMPLEX MOVES FROM OKLAHOMA INTO
ARKANSAS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. MAIN THREATS WITH
STRONGER THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL...AS
WELL AS LOCALIZED HEAVY RAINFALL.

ALSO...HOT TEMPERATURES WILL ONCE AGAIN BE NOTED ACROSS MUCH OF THE
STATE TODAY WITH HEAT INDEX VALUES EXPECTED TO CLIMB INTO THE 100 TO
105 DEGREE RANGE DURING THE AFTERNOON AND EVENING HOURS. EXTRA
CAUTION SHOULD BE TAKEN TO MINIMIZE THE RISK OF THE HEAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE SEEN ACROSS
THE STATE SATURDAY AND SUNDAY AS A FRONT APPROACHES FROM THE
NORTH AND SEVERAL UPPER LEVEL SYSTEMS MOVE ACROSS THE AREA.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, ISOLATED
STRONG TO SEVERE STORMS WILL BE POSSIBLE ALONG WITH LOCALIZED
HEAVY RAINFALL. MAIN THREATS WITH ANY SEVERE THUNDERSTORMS THAT
DEVELOP WILL BE DAMAGING WIND AND LARGE HAIL. THE GREATEST CHANCE
FOR WIDESPREAD THUNDERSTORM ACTIVITY WILL BE ACROSS THE NORTHEAST
HALF OF THE STATE.

RAIN CHANCES THIS WEEKEND WILL BRING SLIGHTLY COOLER CONDITIONS TO
NORTHERN ARKANSAS. UNFORTUNATELY, THE HEAT WILL RETURN TO THE
STATE NEXT WEEK WITH HIGH TEMPERATURES EXPECTED TO CLIMB INTO THE
MID TO UPPER 90S BY MID-WEEK. WITH THESE TEMPERATURES AND AMPLE
MOISTURE, DANGEROUS HEAT INDEX READINGS OF 100 TO 105 DEGREES MAY
BE SEEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

226/59

In the hours before

Special weather statement, Jul 8, 10:24 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1024 PM CDT FRI JUL 8 2016

ARZ023-031-032-090400-
VAN BUREN AR-CONWAY AR-FAULKNER AR-
1024 PM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL VAN BUREN...
NORTHWESTERN FAULKNER AND NORTHEASTERN CONWAY COUNTIES UNTIL 1100 PM
CDT...

AT 1024 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BETHLEHEM...OR 12 MILES NORTHEAST OF MORRILTON...MOVING NORTH AT
15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DAMASCUS...                       TWIN GROVES...
BETHLEHEM...                      CATHOLIC POINT...
SOLGOHACHIA...                    LANTY...
MALLET TOWN...                    SPRINGFIELD...
HILL CREEK...                     MIDDLETON...
WHIPPLE...                        BIRDTOWN...
AUSTIN IN CONWAY COUNTY...        MT OLIVE IN CONWAY COUNTY...
MARTINVILLE...                    CENTER RIDGE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3518 9252 3524 9273 3546 9268 3542 9236
TIME...MOT...LOC 0324Z 199DEG 11KT 3529 9260

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 10:24 PM CDTSpecial Weather StatementLZKConway36 min
Jul 8, 11:17 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Van Buren28 min
Jul 9, 12:39 AM CDTFlash Flood WarningLZKCleburne, Independence, Stone3 hr
Jul 9, 1:11 AM CDTSpecial Weather StatementLZKNewton34 min
Jul 9, 2:10 AM CDTFlash Flood WarningLZKMarion, Searcy3 hr
Jul 9, 3:16 AM CDTSpecial Weather StatementLZKJohnson, Logan29 min
Jul 9, 3:55 AM CDTSpecial Weather StatementLZKLogan, Pope, Yell50 min
Jul 9, 4:24 AM CDTSpecial Weather StatementLZKConway, Faulkner, Perry, Yell51 min

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.